Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 3, 2021, 4:05 PM EDT for York County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 3, 2021, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS State College, PA
County York County, PA
The radar
The Sterling radar (KLWX), 138 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
938
WWUS81 KCTP 032005
SPSCTP
Special Weather Statement
National Weather Service State College PA
405 PM EDT Thu Jun 3 2021
PAZ065-032030-
York PA-
405 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK COUNTY UNTIL 430
PM EDT...
At 405 PM EDT, Doppler radar indicated a strong thunderstorm over
Stonybrook-Wilshire, moving east at 30 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
York, Spry, East York, Stonybrook-Wilshire, Tyler Run-Queens Gate,
Hallam, Emigsville, Wrightsville, Yorklyn, Windsor, Yorkana, Safe
Harbor, East Prospect and Penn State York.
LAT...LON 3992 7669 4003 7674 4005 7658 4004 7657
4005 7654 4003 7653 3999 7650 3997 7650
3995 7648 3991 7639
TIME...MOT...LOC 2005Z 257DEG 25KT 3996 7662
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:52 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 3, 3:52 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service State College PA 352 PM EDT Thu Jun 3 2021 .SYNOPSIS... Strong to severe thunderstorms remain possible this afternoon and evening over the Lower Susquehanna Valley. Conditions will dry out in time for the weekend before the first heat wave of the year brings an extended stretch of hot and humid weather into next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SVR wx watch will be issued very shortly for the SErn counties. The main threat is wind damage as the CAPE is long and skinny with warm temps aloft (not favorable for large hail). This is actually more favorable for heavy rain, but only if we get some training/repeated cells over the same area. FFG over the far SErn part of York Co and SErn half of Lanc Co are much lower than the rest of the lower Susq. The threat of flash flooding is still expected to not be widespread thansk to a slight but steady movement of the indiv cells, and relatively high FFG (2.2.5"/1hr) over a stripe from Pottsville to Harrisburg to Chambersburg. However, PWATs are high and multiple shots of rain could lead to minor flooding in spots. The balance of the area is more stable and cool from earlier rainfall. That said, there is still a chance for isold TS over much of the The severe threat in the SE should diminish around or just before sunset. The upper level forcing does move east, and we'll be under NVA for much of the rest of the night. Low pressure center to our north will also slide eastward and drag a weak trough/cold front in from the west late tonight. This could flare things up right along the line, but these cells should be low-topped and will be battling the large-scale downward motion. Will hold onto some PoPs for the night, but show a gradual decrease in coverage thru the night. Mins will remain mild and humidity high. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Cold front/trough will be just into the western zones around sunrise. This leaves much of the area in the warm sector and susceptible to destabilization on Friday. The sfc forcing will likely fire up sct/nrms TSRA in the mid-day and aftn, moving east steadily after popping up. Will keep the highest PoPs in the SE where they'll have more time to cook. Holding maxes in the l70s in the west due to timing of the front and redevelopment of clouds there in the aftn. But, many other places will be in the 75-80F range. SHRA/TSRA will be dying off perhaps a little before sunset on Fri. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Looks like weak frontal system will be far enough to the east to give us mainly dry weather after 00Z Saturday. Mainly dry weather is expected for the first part of the week, given the building ridge. However, any weak mid level jet segments could trigger a shower or storm. This based on having higher dewpoints this warm spell, after several warm spells this spring with low dewpoints. Some hints of a chance of a weak back door cold front toward mid week. Thus a tad less humid. Beyond this forecast period, models show a rather strong back door cold front late next week. That has been often what we have had this season so far. Anyway, this weekend will be much warmer than last weekend. Some 30 to 40 degrees warmer. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... An area of widespread showers is moving through much of the region as of early this afternoon. There hasn't been much lightning yet, but should see an increasing threat for VCTS as we go through the afternoon. The greatest instability will likely be at MDT and LNS where lightning and isolated strong wind gusts will be possible. Heading into tonight, model guidance suggests a return of low cloudiness pretty much areawide with plenty of low level moisture from earlier rain. Expecing MVFR to brief IFR conditions at most terminals. Outlook... Friday...Scattered showers and storms, mainly during the aftn. Saturday-Tuesday...Generally dry with predominantly VFR conds. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Martin AVIATION...Martin/Evanego/Travis
Hazardous weather outlook, Jun 3, 3:02 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service State College PA 302 PM EDT Thu Jun 3 2021 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-041915- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 302 PM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-056>059-063>066-041915- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 302 PM EDT Thu Jun 3 2021 ...SEVERE THUNDERSTORM WATCH 234 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Isolated, short-duration flooding may also occur particularly in poor drainage areas and urban corridors. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jun 3, 2:52 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service State College PA
252 PM EDT Thu Jun 3 2021
PAZ064>066-031915-
Lancaster PA-York PA-Adams PA-
252 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER...YORK...AND
ADAMS COUNTIES UNTIL 315 PM EDT...
At 251 PM EDT, Doppler radar indicated a strong thunderstorm over
Gettysburg, moving northeast at 35 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
York, Hanover, Weigelstown, Elizabethtown, Gettysburg, Parkville, Red
Lion, Spry, Dallastown, Hampton, Shiloh, East York,
Stonybrook-Wilshire, West York, Maytown, Codorus, Grantley, Tyler
Run-Queens Gate, McSherrystown and Valley View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3975 7730 4001 7732 4003 7719 4005 7717
4013 7674 4012 7672 4014 7671 4016 7658
3986 7649
TIME...MOT...LOC 1851Z 255DEG 28KT 3986 7723
MartinSpecial weather statement, Jun 3, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
405 PM EDT Thu Jun 3 2021
PAZ065-032030-
York PA-
405 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK COUNTY UNTIL 430
PM EDT...
At 405 PM EDT, Doppler radar indicated a strong thunderstorm over
Stonybrook-Wilshire, moving east at 30 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
York, Spry, East York, Stonybrook-Wilshire, Tyler Run-Queens Gate,
Hallam, Emigsville, Wrightsville, Yorklyn, Windsor, Yorkana, Safe
Harbor, East Prospect and Penn State York.
LAT...LON 3992 7669 4003 7674 4005 7658 4004 7657
4005 7654 4003 7653 3999 7650 3997 7650
3995 7648 3991 7639
TIME...MOT...LOC 2005Z 257DEG 25KT 3996 7662
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:52 PM EDT | Special Weather Statement | CTP | Adams, York | 23 min |
| Jun 3, 4:09 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
| Jun 3, 4:28 PM EDT | Special Weather Statement | CTP | Lancaster | 17 min |
| Jun 3, 4:52 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.